MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941848300
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 04/11/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that deflation failure occurred, resulting in patient death.The target lesion was located in the proximal left anterior descending artery (lad).A 3.00 x 48mm synergy xd drug-eluting stent was advanced for treatment and placed in the proximal lad.However, the device would not deflate.Re-inflation attempts were made followed by deflation attempts, and approximately 30 seconds to one minute of wait time before attempting to remove the device.However, patient experienced chest pain and all equipment was removed.The patient was stable post procedure with a non-boston scientific heart pump implanted.Unfortunately, patient died.It is unknown if the device or procedure were a cause or contribution to the patient death.
 
Additional Manufacturer Narrative
B2 date of death: either (b)(6) 2025 as it was reported the patient 'died over the weekend'.
 
Event or Problem Description
It was reported that deflation failure occurred, resulting in patient death.The target lesion was located in the proximal left anterior descending artery (lad).A 3.00 x 48mm synergy xd drug-eluting stent was advanced for treatment and placed in the proximal lad.However, the device would not deflate.Re-inflation attempts were made followed by deflation attempts, and approximately 30 seconds to one minute of wait time before attempting to remove the device.However, patient experienced chest pain and all equipment was removed.The patient was stable post procedure with a non-boston scientific heart pump implanted.Unfortunately, patient died.It is unknown if the device or procedure were a cause or contribution to the patient death.It was further reported that the balloon deflation was approximately 20-30 seconds and in emdr tw# (b)(4) that the patient subsequently died of unknown cause sometime during the next two days.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21972325
Report Number2124215-2025-27611
Device Sequence Number8160786
Product Code NIQ
UDI-Device Identifier08714729985228
UDI-Public(01)08714729985228(17)260430(10)34015001
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberH7493941848300
Device Catalogue NumberH7493941848300
Device Lot Number0034015001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/29/2025
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age53 YR
Patient SexMale